Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


BACK ON HIV MEDS

Dec 14, 2009

I am a little concerned about being back on HIV medications. I have great worries about the facial wasting, but you have to do what you have to do if you want to live! I started back on one of the regimens I tried before because my doctor thought it was the best choice for me, Truvada and Isentress. I also changed my anti-depressant from Pristiq to the Generic form of wellbutrin( bupropion XL 150mg) once a day. The current anti depressant wasn't working well after 6 months and I heard Wellbutrin would be a good switch but my insurance company will only approve the generic form which most people say it's not as effective as the Brand name. However, I think I need good help! right after I started my HIV MEDS think weekend I so feel currently it's making changes to my face already. I have been experiencing dryness, dry eyes and the wasting looking syndrome on my face. or maybe I am confusing it with stress and just being tired of the having the fear that my face is wasting? i don't know anymore! I am just living in fear about facial wasting! In conclusion please give me your opinion, if i made the right decision on starting back on Truvada and Isentress and changing my anti depressant all in one day...also I got the H1NI shot because it was offered at my doctors apt, so I took advantage. I had a long weekend and hopefully things will get better. please answer my email to the best of your knowledge,. I tend to ramble when I type and I my have left some key points out of what I am asking but any advice would be helpful. Thanks!

Response from Dr. Frascino

Hi,

Restarting combination antiretroviral regimen is indeed the correct decision. The Truvada plus Isentress combo is generally not associated with lipoatrophy (facial wasting), compared to several of the other HIV drugs (particularly d4T (Zerit), dId (Videx) and AZT (Retrovir, Combivir, Trizivir)).

As for your suspicions that you experienced "facial changes" within days after restarting your medication, this would be impossible! HIV-associated lipoatrophy takes months to years to develop, if it occurs at all.

Your problem remains primarily psychiatric/psychological. You have irrational fears of facial wasting. I would suggest you work closely with a therapist (psychiatrist or psychologist) who can help you confront your worries and separate fact from fear. Anti-anxiety medication in addition to your antidepressants plus counseling (psychotherapy) may be beneficial.

I do agree with you: "You have to do what you have to do if you want to live!" Continue with your HIV medications while continuing to work on your anxiety and depression problems.

Good luck.

Dr. Bob



Previous
please doc answer me, you know me and know i always donate
Next
some DOCTOR has scared me! HELP PLZ!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement